MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48006004X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82274900 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the user felt resistance when trying to remove the saber 6mm 4cm balloon from the non-cordis sheath and over a non-cordis.018 wire.The balloon was caught up on the distal end of the sheath.When trying to pull out of sheath, a piece of the balloon ripped off and traveled down to the geniculate artery where the team was unable to retrieve.The physician tried to snare the piece of balloon but was unsuccessful.Balloon is still in the patient.The access site was in the common femoral artery with no calcium or tortuosity noted.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the user felt resistance when trying to remove the saber 6mm x 4cm percutaneous transluminal angioplasty balloon catheter from the non-cordis sheath and over a non-cordis.018 wire.The balloon was caught up on the distal end of the sheath.When trying to pull out of sheath, a piece of the balloon ripped off and traveled down to the geniculate artery where the team was unable to retrieve.The physician tried to snare the piece of balloon but was unsuccessful.Balloon is still in the patient.The access site was in the common femoral artery with no calcium or tortuosity noted.The device will be returned for evaluation.Additional information regarding the returned device was requested; however, information was not obtained.The product was returned for analysis.One non-sterile saber 6mm x 4cm 150 was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected observing that the balloon was present without any trace of damages on the device received.Per functional testing, no balloon damage or anomalies were noted during the inflation/deflation process using a cordis lab inflator/deflator device.A product history record (phr) review of lot 82274900 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon separated¿ was not confirmed through analysis of the returned device.The exact cause of the reported event could not be determined as the device was received intact and passed functional analysis.The balloon was inflated/deflated with no burst or leaks noted and without any issues to the balloon.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the event reported by the customer.It is unclear why the reported event does not match the returned device for analysis.The device was received intact with no separations, rupture, leaks or burst noted.Additional information was requested regarding the reported event and to clarify the device returned but was not able to be obtained.According to the warnings in the safety information in the instructions for use ¿the balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the user felt resistance when trying to remove the saber 6mm 4cm balloon from the non-cordis sheath and over a non-cordis.018 wire.The balloon was caught up on the distal end of the sheath.When trying to pull out of sheath, a piece of the balloon ripped off and traveled down to the geniculate artery where the team was unable to retrieve.The physician tried to snare the piece of balloon but was unsuccessful.Balloon is still in the patient.The access site was in the common femoral artery with no calcium or tortuosity noted.The device will be returned for evaluation.Additional information regarding the returned device was requested; however, information was not obtained.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key17107655
Report Number3007635982-2023-00210
Device Sequence Number14161486
Product Code LIT
UDI-Device Identifier20705032068175
UDI-Public(01)20705032068175(17)260131(10)82274900
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2026
Device Model Number48006004X
Device Catalogue Number48006004X
Device Lot Number82274900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date06/12/2023
Supplement Report FDA Received Date10/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Life Threatening;
Patient SexUnknown